Amitriptyline and fatigue

Hello everyone

I am new to all this. My doc recently put me on amitriptyline with the view to increasing the dose. It is like a magic cure for the pain, I cannot believe it! I still get various pain but all of it manageable.

I am still on a tiny dose but it makes me exceedingly tired. Does anyone have the same thing? Like us all, I suffer from fatigue anyway but the tablets are making it so much worse. Is there any similar medication worth trying?

12 Replies

oldestnewest
  • Hi magnetta, I have nortryptaline (which is in the same family as amitryptaline) I've tried both and the nortryptaline makes me much less drowsy. Best to talk to your GP about it if it's a problem especially if you plan to increase the dose. Sometimes side affects will become less bothersome as time goes on and your body becomes used to the drug. Always best to see the GP. Hope you get it sorted soon. Take care. X

  • Hi magnetta I too am on amitriptyline and have increased the dose on the advice of my GP. I tolerate it very well and it does help with sleep (even though I'm a fully paid up member of the Wide Awake Club, at least now in the normal way of things I do at least get a few hours sleep rather than none at all.

    Like Furry says, Nortriptyline of the same family can suit some people better and it will defineately be a good idea for you to discuss this with your GP. If you are ever in any doubt, do come here, but always ultimately the person you must consult, for your own safety, your own GP because only he/she knows what other meds you are on and how they may interact .

    Sending lots of positive healing vibes your way :-)

    Foggy x

  • Hello magenta. Those of us who do take Amitriptyline tend to take it about 7 pm. Then we are not so drowsy the next day. if that doesnt work then as furry says see your doctor about changing them.

    Welcome to the site this link will take you to our mother site where there is lots of info. http://fibroaction .org

    Have a look round and then come back with any questions you may have or just to join in what ever madness is going on that day. I think ill head back to our virtual trip to Kos.

    Hugs sue xx

  • Hello there.

    That's great you're pain is more manageable.

    I know how you feel tho, amytriptaline is great for the pain and helps sleep but u get that hungover, exhausted feeling:0(

    but there's hope. My pain team put me on nortryptaline because I was so sensitive to amytriptaline. Nortryptaline is the geriatric version so not so strong and it works fantastic for me, mabey it'll suit you too!

    Hope you feel better soon.

  • Hi magnetta

    Welcome to the forum and it is wonderful to make your acquaintance. I genuinely hope that you find the forum useful, informative and loads of fun.

    As some of the others have mentioned, there is an alternative called Nortriptyline, which is the same as Amitriptyline but without the added sedative. I use this myself and it has no fatigue affect on me at all. It may be worth discussing this with your GP or Specialist? I have pasted you the NHS Choices link for this drug below:

    NHS Choices Nortriptyline

    nhs.uk/medicine-guides/page...

    Please consider however, that we are all unique individuals and we all respond differently to both our illnesses and our medications, and what works for one person may not work for another?

    All my hopes and dreams for you

    Ken x

  • Hi. Make sure you take it at night. It will help u sleep

  • Hi everyone,

    Thanks so much for your replies. I usually take it later than 7pm which could be making matters worse. I will definitely speak to my GP about Nortriptlyine.

    I hope you all have a lovely Saturday x

  • Hiya.. I recently started taking juice plus to help me lose weight.. Which I did.. But after about 4 days I noticed I had a. Lot more energy.. The pain wasnt as bad.. I was thinking clearer.. If you or anyone else wants to know more about it please email me.. amanda.duncan@hotmail.co.uk I feel so much better in myself now..

  • Hi sweetheart!! I couldn't take it as with the smallest dose I was walking around like a zombie. There are other things they can give you, it's really different with each person. I hope that you find the right medicine that's right for you. It's so frustrating trying to find the right fit. Hang in there honey!!! xxxx Mitzi

  • Hi,iv been on anitriptyline for about 7 years....nothing really hepls my pain...i take 8 tramadol with paracetomol aday...but since iv been takin it at7 pm instead of 9 pm im finding i function better the next day...sometimes it helps me sleep but ladt nite i didnt get a wink ...my pain was awful last nite and not much better today

  • The problem with amatyline your body soon gets used to it, and

    At first it's magic, then the doze goes up or other medication has to be added it's also addictive but then so are most of the meds we take arnt they.

    So I wish you lots of luck and hope that it continues to help you

    For me, I took it as well got a few fairly good nights then had the

    Doze uped, and uped again, it gave me head aches.

    Viv

  • When I first started Amitriptyline I lay with my face glued to the pillow the next day, I just couldn't move.

    It had always been a fight to get out of bed but I was zonked,, the next day wasn't much better but over a week or so I came around. I couldn't be without it now it really eases the shooting type pains and the ones that you have difficulty pinpointing!

    Don't give up on it,, it will take a little while to get over this effect.

    Best Wishes, Ray

You may also like...